Announcement

Collapse
No announcement yet.

Recent autonomic dysreflexia problems

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Recent autonomic dysreflexia problems

    I am c-5 incomplete quadriplegic. I have an aide do a bowel program every other day using a magic bullet suppository and digital stimulation. She had completed the majority of the program and stimmed several times. On the second to last stim I could sense my pressure going up unusually high, but did not consider it to be a problem...The bowel program always causes some slight AD and every once in awhile a stim makes it go extra high. But, the next stim sent it even higher and this time it kept going up even when she stopped. I had to chew and swallow a procardia... My BP was 195/125 and that was as it was starting to come back down... My normal BP is low, 80/60.
    My pressure returned to normal until the next bowel program. This time as a different aide was inserting the suppository... something which never bothers me... my BP soared again and I chewed another procardia to get through the bowel program.


    After going to the doctor, I started taking .1mg of clonidine 1/2 hour before the bowel program. I also use topical lydocane to numb my external hemorriods and my lower colon prior to insertion of the suppository. This controls things during the bowel program. I am also now having random spikes of AD at night in bed... not terribly high, but, not normal.


    I am assuming that the first aide hurt something with those 2 stims and that it is continuing to cause me pain during the bowel program, but don't know how to help it did better. I am fine all day in my chair and I do not understand the random nightly increases.


    Suggestions about what could be happening? Also, I'm not fond of the clonidine... anything else I can use to keep my pressure under control during the bowel program... something that is shorter acting?
    Thank you

    #2
    I suspect that you may have some new, inflammed internal hemorrhoids, or even something like an anal fissure. Recommend you see a good colorectal physician and have a exam (probably a sigmoidoscopy and rectascope exam). These problems are not uncommon in people with SCI, and esp. if they are causing AD during bowel care and between bowel care, they may need treatment.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      Originally posted by SCI-Nurse View Post
      I suspect that you may have some new, inflammed internal hemorrhoids, or even something like an anal fissure. Recommend you see a good colorectal physician and have a exam (probably a sigmoidoscopy and rectascope exam). These problems are not uncommon in people with SCI, and esp. if they are causing AD during bowel care and between bowel care, they may need treatment.

      (KLD)
      thanks for the reply... is it possible she just pulled/strained 1 of my muscles?

      Comment


        #4
        Unlikely. Did you bleed at the time of the first episode? If so, she could have injured the rectal mucosa, which can take a while to heal.

        (KLD)
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          Originally posted by SCI-Nurse View Post
          Unlikely. Did you bleed at the time of the first episode? If so, she could have injured the rectal mucosa, which can take a while to heal.

          (KLD)
          ok, just wishfull thinking on my part... I'll talk more to the doctors very soon.
          As far as blood, not on this particular bowel program, I do get it once in awhile... but I have rather sizable hemorriods

          Comment

          Working...
          X